Capecitabine side effects - shaking and feeling weak

I am on 4th cycle of capecitabine, (had locoregional recurrence, surgery, radiation and now chemo), I have new symptoms and want to know if I should push through and complete the cycle or if I should stop early - and of course it is the weekend and I can't get on to my normal oncology nurse to ask.  I called local hospital emergency dept - they said that they have no idea about chemo drugs - if I run temperature or collapse get my husband to bring me in - but otherwise try to stay away so I don't pick up infection, unless I can get onto an oncology nurse for advice.  They suggested I call palliative care nurses who might have more experience with chemo drugs and their side effects - but both the numbers just go to messages saying due to illness of nursing staff there is no palliative care service operating.  So while my temperature is ok I have the shakes and feel really weak.  This is 4th round and is lower dose than last round (dose was dropped because of hand and foot syndrome causing blistering on soles of feet).  Anyone on here know if shaking and feeling weak are side effects for capecitabine that will go away or if they are something more serious and I should this stop cycle early - I only have one more day of this cycle to go.

Comments

  • primekprimek Broken HillMember Posts: 3,182
    Looking at the side effects I suggest you should go to the emergency dept. I think your blood pressure should be checked and possibly bloods need checking.

    I think the risk of infection at ED is less riskier than staying at home. This is the 4th round and quite different side effects than you had. Go with your gut that things are not okay and just get checked out. If all well...well then you get to go home. Take care. Kath x
  • SoldierCrabSoldierCrab Bathurst NSW Member Posts: 1,077
    hi @TripleNegMama
    were you given the EVIQ information sheet about this chemo drug? 
    here is the website link to it. 
    https//www.eviq.org.au/medical-oncology/breast/metastatic/37-breast-metastatic-capecitabine#13085

    Do you have a breast care nurse you can ring ? 
    https//www.mcgrathfoundation.com.au/OurMission/OurNurses/FindANurse.aspx

    If you are unsure go to the ED like PrimeK has said... 

    hugs and energy 
    SoldierCrab

  • TripleNegMamaTripleNegMama Member Posts: 8
    thanks so much for your help - turns out I had over done things trying to get to stuff for my kids school the day before and not drinking enough - I had ended up very dehydrated which is not a good thing when combined with chemo - will have to be much more careful in future
  • primekprimek Broken HillMember Posts: 3,182
    Glad you are feeling better today.
Sign In or Register to comment.